Alabama, 2025Damaging Winds in Alabama, June 25, 2025
June 25, 2025 · NWS TAE · 19 events in 4 counties and zones
A more potent summertime severe weather environment was in place across the tri-state area. Several reports of trees and power lines down were received across southeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $133,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A more potent summertime severe weather environment was in place across the tri-state area. Several reports of trees and power lines down were received across southeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 12:33 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 12:33 PM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
233 PM EDT Wed Jun 25 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 207 PM EDT Wed Jun 25 2025
Local diurnally forced convection is underway across the region,
with some enhancement from the Florida Big Bend seabreeze. With
light NE flow in the 1000-700 mb layer, storm motion will
eventually favor a collision with the Florida Panhandle seabreeze
around 21z, and likely lead to more thunderstorm development
there. The local thermodynamic environment has improved to support
convection from prior days with noted cooling at 500 mb in both
model soundings and in satellite-derived soundings. Lapse rates in
the 700-500 mb layer have steepened and this has led to MLCAPE in
excess of 3000 J/Kg across the region this afternoon, so expect
some of these storms to develop quickly and produce gusty winds.
The deep layer shear is lacking at the moment, so expect single
cell storms that pulse into the early evening. As insolation is
lost, expect much of this activity to dissipate.
The remainder of the forecast is much more conditional. 12z UTC
RAOB data from KJAX and KCHS show a 30m height fall at 500 mb
along with a 3 deg C cooling, suggesting that the airmass across
not only the coastal Atlantic but that areas further inland across
the SC Midstate as well as East Central Georgia have cooled aloft,
and with the steepened lapse rates, convective growth in this area
could be substantial by late afternoon and early evening. The
concern is that upstream development in this area would progress
southwestward toward our forecast area overnight. While some
models, like the HRRR, have been indicating this possibility for
several cycles, it is only recently that the ARW has come around
to showing a MCS-like feature moving into the CWA between 04-07z
Thursday. Thus, given at least some trend toward the HRRR
solution, have oriented PoPs to show not only an overnight arrival
of showers and storms, but given the thermodynamic environment,
included a mention of severe storms with damaging winds being the
primary threat. This matches in line with the slight risk that is
in place from SPC.
Convection on Thursday is largely dependent on what happens
overnight. Remnant outflow boundaries could lead to earlier
development on Thursday. Or, if the overnight MCS doesn't impact
our forecast area, with considerable destabilization expected,
the seabreeze boundaries are expected to be more active on
Thursday, so have indicated much higher PoPs on Thursday
afternoon, especially in the southern half of the region. Overall,
we're moving toward a more stormy pattern again across the
region.
&&
.SHORT TERM AND LONG TERM...
(Thursday night through Tuesday)
Issued at 207 PM EDT Wed Jun 25 2025
The inverted trough that will round the base of the ridge to our
north tonight, and approach from the NE, will remain overhead
throughout the weekend as a cutoff low-type of feature before
eventually dissipating late on Sunday. By Monday morning an
additional tropical wave looks to round the Bermuda high across the
western Atlantic and approach the FL Peninsula from the south. This
will lead to unsettled weather persisting through midweek with
elevated probabilities for afternoon thunderstorms each day.
Expect daytime highs to begin gradually cooling throughout the
extended period given the widespread chances for showers and storms,
with daytime highs generally in the upper 80s to low 90s. Expect
overnight lows generally in the low to mid 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 207 PM EDT Wed Jun 25 2025
SHRA/TSRA beginning to develop across the Florida Big Bend, with
one already in VC of TLH. Expect TSRA to grow in coverage as it
interacts with the Western Big Bend and Panhandle sea breezes in
NE flow. For now, maintained VCTS groups at most terminals, though
it is possible amendments for tempo IFR conditions will be
needed at TLH/ECP this afternoon/evening. Overnight, expect
another round of TSRA to approach from the NE and included tempo
groups to cover this based on the latest model timing. MVFR to IFR
conditions will accompany these storms. VFR conditions expected
by daybreak, with TSRA development tomorrow most likely occuring
near terminals after 18z Thursday.
&&
.MARINE...
Issued at 207 PM EDT Wed Jun 25 2025
A weak pressure gradient in place through tomorrow will favor
offshore winds during the overnight hours becoming southwest in the
afternoon, generally less than 10 knots. Daily diurnal showers and
thunderstorms can be expected for the next several days, mainly in
the overnight and early morning hours. The exception may be tonight
and Thursday, when strong to severe thunderstorms may drive toward
the coast from the evening hours into the overnight hours, with
briefly higher winds and seas possible.
&&
.FIRE WEATHER...
Issued at 207 PM EDT Wed Jun 25 2025
Daily chances of showers and thunderstorms will continue for the
next several days with gusty winds and frequent lightning near
storms. Otherwise, there are no other significant fire weather
concerns.
&&
.HYDROLOGY...
Issued at 207 PM EDT Wed Jun 25 2025
Through the week, scattered showers and thunderstorms are expected
to increase in coverage. As PWATs increase, it won't be surprising
for a few storms to result in heavy downpours. The WPC has
highlighted the region in a Marginal (level 1 of 4) risk for
Excessive Rainfall through tomorrow. Isolated flash flooding may
occur in low-lying areas or poor drainage. However, widespread
flooding is not expected. Our rivers are in good condition so,
riverine flooding is not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 72 90 / 40 70 40 70
Panama City 75 95 74 89 / 40 60 60 70
Dothan 75 97 71 91 / 40 70 50 70
Albany 75 97 71 91 / 40 50 40 60
Valdosta 73 97 71 91 / 40 70 40 70
Cross City 72 96 70 92 / 40 60 40 70
Apalachicola 75 92 76 88 / 40 50 50 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Godsey
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Godsey
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...Godsey
In the hours before
Local storm report, Jun 25, 4:31 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
631 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Dmg 2 NE Marysville 30.32N 85.08W
06/25/2025 Calhoun FL Fire Dept/Rescue
Tree down near 8747 SE CR69.
0612 PM Tstm Wnd Dmg 1 SSE Scotts Ferry 30.28N 85.13W
06/25/2025 Calhoun FL Fire Dept/Rescue
Tree down on Anderson Road.
&&Local storm report, Jun 25, 4:34 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Hail Bridgeboro 31.40N 83.97W
06/25/2025 E0.70 Inch Worth GA Public
&&Local storm report, Jun 25, 4:36 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
636 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Hail 3 WSW Marianna 30.76N 85.28W
06/25/2025 E1.25 Inch Jackson FL NWS Employee
At least 1.25 inch hail on I-10 at Exit 136.
&&Local storm report, Jun 25, 4:59 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
659 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Tstm Wnd Dmg Moose Pond 30.51N 85.30W
06/25/2025 Calhoun FL Fire Dept/Rescue
Power line down along Parkwood Road.
&&Special weather statement, Jun 25, 5:00 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM EDT Wed Jun 25 2025
FLZ034-134-252345-
Coastal Dixie FL-Inland Dixie FL-
700 PM EDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DIXIE COUNTY
THROUGH 745 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, and Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2967 8345 2967 8339 2966 8337 2968 8336
2969 8313 2952 8308 2940 8337
TIME...MOT...LOC 2300Z 075DEG 8KT 2959 8319
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
33Local storm report, Jun 25, 5:08 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
708 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Tstm Wnd Gst Holmes County Airport 30.84N 85.60W
06/25/2025 M44 MPH Holmes FL ASOS
0700 PM Tstm Wnd Gst Cairo 30.88N 84.20W
06/25/2025 M47 MPH Grady GA Mesonet
Cairo Weatherstem gusted to 47 mph.
&&Thunderstorm Wind, Geneva
- When
- June 25, 5:18 PM CST
- Where
- Geneva County, 1.78 mi E of Black
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 31.010, -85.710
Numerous trees and power lines were down near the community of Black, including near Old Esto Road and W V Armstrong Road.
Thunderstorm Wind, Geneva
- When
- June 25, 5:30 PM CST
- Where
- Geneva County, 0.91 mi NE of Kellys Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.070, -85.740
Power lines were blown down near County Road 16 and Kelly Road.
Thunderstorm Wind, Geneva
- When
- June 25, 5:33 PM CST
- Where
- Geneva County, 0.69 mi N of Slocomb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.110, -85.590
Trees were blown down along Highway 133 near Slocomb causing roadway blockages.
Thunderstorm Wind, Geneva
- When
- June 25, 5:33 PM CST
- Where
- Geneva County, 3.61 mi E of Bailey Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.180, -85.530
Trees were down and blocking the road on South County Road 49.
Thunderstorm Wind, Geneva
- When
- June 25, 5:52 PM CST
- Where
- Geneva County, 0.69 mi N of Coffee Springs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 31.170, -85.910
High winds destroyed two barns in Geneva county.
Thunderstorm Wind, Geneva
- When
- June 25, 5:55 PM CST
- Where
- Geneva County, 0.59 mi W of Samson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 31.110, -86.050
Numerous trees and power lines were blown down near Samson. At least one auto accident occurred due to a tree in the roadway. No injuries were reported. Trees were also down along Highway 87.
Thunderstorm Wind, Coffee
- When
- June 25, 6:03 PM CST
- Where
- Coffee County, Goodman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.280, -85.990
Multiple trees were blown down in southern Coffee county.
Thunderstorm Wind, Coffee
- When
- June 25, 6:03 PM CST
- Where
- Coffee County, 0.91 mi SW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.310, -85.850
A tree was blown down in Enterprise.
Thunderstorm Wind, Coffee
- When
- June 25, 6:05 PM CST
- Where
- Coffee County, 2.25 mi SW of Damascus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.300, -86.030
Trees were blown down and blocking the road on County Road 607.
Thunderstorm Wind, Coffee
- When
- June 25, 6:19 PM CST
- Where
- Coffee County, 1.18 mi E of New Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.350, -86.050
Trees were down and blocking the road on Highway 87.
Thunderstorm Wind, Coffee
- When
- June 25, 6:19 PM CST
- Where
- Coffee County, 0.59 mi E of New Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.350, -86.060
Trees were down and blocking the road on County Road 418.
Thunderstorm Wind, Coffee
- When
- June 25, 6:19 PM CST
- Where
- Coffee County, 0.91 mi NW of Basin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -86.140
Trees were blown down near the intersection of County Road 415 and 420 in Coffee county.
Thunderstorm Wind, Coffee
- When
- June 25, 6:20 PM CST
- Where
- Coffee County, 0.59 mi E of Clintonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.400, -85.880
Trees were blown down and blocking the road on County Road 166.
Thunderstorm Wind, Coffee
- When
- June 25, 6:23 PM CST
- Where
- Coffee County, 1.9 mi WNW of Richburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.400, -85.990
Trees were blown down and blocking the road on County Road 62.
Thunderstorm Wind, Houston
- When
- June 25, 6:49 PM CST
- Where
- Houston County, 1.37 mi ENE of Pearce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.260, -85.200
A tree was blown down along Highway 52.
Thunderstorm Wind, Dale
- When
- June 25, 7:34 PM CST
- Where
- Dale County, 1.9 mi WNW of Sylvan Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 31.360, -85.490
A tree was blown down onto a vehicle on County Road 14.
Thunderstorm Wind, Dale
- When
- June 25, 7:36 PM CST
- Where
- Dale County, 3.03 mi ESE of Bagwells Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.360, -85.510
A tree was blown down on County Road 59.
Thunderstorm Wind, Dale
- When
- June 25, 7:42 PM CST
- Where
- Dale County, 0.91 mi SW of Five Points
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.290, -85.630
Power lines were blown down on Dale County Road.
Thunderstorm Wind, Coffee
- When
- June 25, 8:05 PM CST
- Where
- Coffee County, 0.91 mi NE of Carl Folsom Elba Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.420, -86.080
Numerous trees and power lines were blown down across Coffee County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornadoes and Damaging Winds in Minnesota, June 25, 2025$227,000 · EF1 · 9 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Alabama, June 25, 2025$54,000 · 1.75 in hail · 12 events
- Flash Flooding in West Virginia, June 25 to 26, 2025$70,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273930, 1273931, 1273932, 1273934, 1273935, 1273936, 1273938, 1273939, 1273940, 1273942, 1273943, 1273944, 1273946, 1273947, 1273948, 1273949, 1273951, 1273952, 1273953.